PROBLEMS WITH THE STATIN DRUGS?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 2/14/2006 2:23 PM (GMT -7)   
:-)  HI EVERYONE, I HAVE A QUESTION I NEED ANSWERED, HAS ANYONE OUT THERE HAD PROBLEMS WITH THE STATIN DRUGS? I NEVER SEE ANYONE AT THIS SITE TALK about THAT, IS THERE ANOTHER PLACE? I HAVE BEEN ON ALL OF THEM AND JUST STOPPED THE LAST, PRAVASTATIN, MY UPPER STOMACH ACHES SO BAD AND MY HEAD FEELS IN A FOG, JUST A GENERAL SENSE OF TIREDNESS, ALL THE SAME SYMPTOMS EVERY TIME. SURELY I CANNOT BE THE ONLY ONE HAVING THESE PROBLEMS, AND HAVE YOU EVER HEARD FOR DR. PAULINGS THEORY ON HOW TO LOWER YOUR RISK OF GETTING CLOGGED ARTERIES AGAIN. I HAD TWO STENTS PLACE about A YEAR AGO. I AM 58, AND WAS HEALTHY AND FIT WHEN THIS HAPPENED. THANKS

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/15/2006 6:59 AM (GMT -7)   
Hi Dreamgirl - I haven't been on any of these medications.  So I am sorry that I cant help answer your question.  Hopefully someone will come along shortly to do so.

~elisha
A friend in need is a friend in deed. ~ mid 11th; 5th Century BC in Greek


winterdaze
New Member


Date Joined Jan 2006
Total Posts : 5
   Posted 2/15/2006 8:16 AM (GMT -7)   
Hi Dreamgirl, I have not been on these drugs myself but my husband and step mother take them. My husband tolerates this medicine fairly well, only thing he complains about is that they seem to make him tired. My stepmother has had lots of problems and like you has tried several different ones. They caused her to swell up and just feel awful. She has very high cholesteral and needs to be on meds for it but simply can't tolerate them so is trying to get them down with diet and excercise. Her doctor is not happy with the fact that she has declined to take them.

Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 2/15/2006 9:20 AM (GMT -7)   

Hi Dreamgirl :)

Here is a link to a good pharm site with info about Pravastatin, where I get most of my med info:

http://www.rxlist.com/cgi/generic/pravast_ad.htm

I cannot tolerate statins myself, and believe you me, I have tried. I have hypercholesterolemia. This is an inherited disorder that causes extreme cholesterol. If I posted my numbers, you wouldn't believe me.

Your possible gastro side effects from this med, is not too common, because I have read about many  adverse reactions to statins. I have spent many hours searching this subject, trying to understand why I cannot take them. They could very well be causing your stomach to hurt, but I think that is rare.

I have discovered that there seems to be 2 main types of serious adverse reactions.

1) You get almost immediate "unexplained muscle pain" (as per the caution in all the commercials). It usually takes me 3 days. If you do not stop quickly, you can develop rhabdomyolysis. For some people, statins causes a break down in muscle tissue. The injured muscles in return release enzymes, that are filtered by the kidneys. These enzymes block or "clog" the filtering network within the kidneys, resulting in kidney failure and possible death.

I always feel like I have been kicked in my groin. It happens in the same location with each statin I have tried. If I go beyond this muscle pain and continue to take the statin, like I have only done with Crestor, I get very ill and have extreme kidney pain and total fatigue that sends me to bed. I was too sick to go to the doc when this happened. When I did manage to go, which was about 5 days after stopping the Crestor, my kidneys checked out ok.

2) The other type of adverse reaction seems to come on slow. People notice a general fatigue, muscle weakness and lethargy. They do not know what is causing their problem. Some try to stop all non-essential meds, one at a time, using the process of elimination to determine if it is one of their meds. They discover that the statin is the culprit. Sometimes their doc will tell them that he suspects it could be the statin they are taking.

Statins are known to cause liver damage in some people. That's why your doc tests your liver function every 3 months or so. Some of these people, with high liver enzymes, never feel any adverse effects. The doc just reduces their dose or ask them to stop for awhile.

It is a well known fact, but disputed by some doctors still, that statins and fenofibrates can cause peripheral neuropathy, or damage to the nerves in the arms and/or legs and feet. I believe that Tricor, a type of fenofibrate that carries the same warnings as the statins, caused this in myself. If you stop this med in time, the PN can get much better, or go away.

Your symptoms could be heart related. Did they induce angina in you when they inserted your stents? My doc told me on the cath table, after finding two blockages that needed stenting, that placing the stents would momentarily stop the blood flow to my heart muscle and cause angina. When the angina occurred he said "have you ever felt this at home?". I said oh heck yes. I am so glad that I truly know what angina is, or feels like. I hope you aren't mistaking "high stomach pain" for angina.

RJ

 


DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 2/15/2006 5:37 PM (GMT -7)   
THANKS TO ALL OF YOU WHO REPLIED, SOMETIMES I JUST THINK IT'S ME THAT CANNOT HANDLE MEDS, SO IT IS GOOD TO KNOW OTHERS HAVE PROBLEMS, I DO FEEL A BIT VULNERABLE NOW NOT BEING ABLE TO USE MANY NATURAL PRODUCTS TOO. I JUST HAD TO GO OFF OF RED YEAST RICE(THE NATURAL REPLACEMENT FOR MEVACOR) AND IN 10 DAYS MY STOMACH WAS ON FIRE, AND IT ACTUALLY BURNS ALL IN MY BACK. MY BACK HURTS SO BAD AND I KNOW IT IS REFERRED PAIN FROM MT STOMACH, ALONG WITH SOME ANXIETY about THE WHOLE DEAL. RJ, WHAT ARE TAKING ANYTHING TO TRY HELPING TO LOWER?

Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 2/15/2006 6:58 PM (GMT -7)   
I have some samples of Lipitor and have taken about 3, over a period of a week, but had to stop, not because of reactions but due to other physical problems (prostatitis) that would prevent me from knowing how the Lipitor was affecting me.

I have tried the RYR also...Same reaction as with statins. If your cholesterol is not really high, I wouldn't worry about taking medicines to lower it. RYR is a potent chemical and carries the exact same warnings as statins!!!!! I eat a heart healthy diet and try to exercise to lower my blood lipids.

Hope you get to feeling better soon :)

RJ
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 2:43 PM (GMT -7)
There are a total of 2,906,534 posts in 318,967 threads.
View Active Threads


Who's Online
This forum has 158307 registered members. Please welcome our newest member, Minniegirl.
353 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Oldbuddy, mikeb2308, Purrrsiankitty, Wilderness, M1961, AZ Guy, Szabo246, Connor77, beatUC, k07, irish4me, straydog